You have just had an angiogram and chemoembolization procedure of you liver tumor. During your procedure and stay in the hospital you have received medication to relieve pain and nausea. You will continue medication to control your discomfort and nausea at home as needed.
Speak to our clinical coordinator for any of your treatment concerns.
Hours: Mon-Fri 8 am–5 pm
Hospital paging operator: 801-581-2121
Ask for the interventional radiology resident on call.
Normal Side Effects After Liver Chemoembolization
After chemoembolization, it is normal to have the following:
- A low-grade temperature (< 102 F ) for one week
- Nausea and or vomiting, lethargy, and decreased appetite for several days
- Bruising at the groin puncture site
- Some hair loss; this is usually minimal and may be unnoticed by others.
Symptoms usually last five to seven days and may be more severe in some patients then in others. We have prescribed several medications in order to address these symptoms.
Care Instructions After Chemoembolization
- Take your medications as directed on the pharmacy label.
- Do not drink alcohol while taking the pain medication.
- Resume light activity as soon as you feel up to it (usually within a couple of days).
- Drink at least eight glasses of fluid per day.
- Eat a regular balanced diet. Increasing fluids and fiber in your diet will help decrease the chance of constipation. Getting up and increasing your walking activity as tolerated will also be helpful in this regard.
You can obtain laboratory tests and MRI in three to four weeks as directed. Your appointment will be set up through the IR coordinator. You should also continue care and follow up with your primary care doctor and oncologist as they direct.
When to Call Your Doctor
You should call the office if any of the following occur:
- Persistent nausea and vomiting unrelieved by medication.
- Fever greater than 102 F or fever associated with sweating and chills.
- Severe abdominal pain out of proportion to the pain you had been experiencing or pain unrelieved by pain medication.
- You become yellow (eyes, face) or your urine turns dark brown.
- You become confused or lose your sense of balance.
- You are having trouble with constipation that is not being relieved with medication.